Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 91, NWS Pueblo, CO

July 29, 2013Crowley County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 29, 2013, 3:39 PM MDT for Crowley County, Pueblo County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2013, 3:39 PM MDT (21:39 UTC)
Expired
Jul 29, 2013, 4:30 PM MDT
In force
51 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crowley County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 35 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS55 KPUB 292139
SVRPUB
COC025-101-292230-
/O.NEW.KPUB.SV.W.0091.130729T2139Z-130729T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT MON JUL 29 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 430 PM MDT

* AT 337 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOONE...AND
  MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN PUEBLO AND SOUTHWESTERN CROWLEY
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3819 10431 3828 10419 3818 10396 3814 10399
      3814 10406 3804 10406 3800 10409
TIME...MOT...LOC 2139Z 311DEG 15KT 3821 10422

HAIL...1.00IN
WIND...60MPH

$$



PJC
5 follow-up statements
087 
WWUS55 KPUB 292145
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
345 PM MDT MON JUL 29 2013

COC025-101-292230-
/O.CON.KPUB.SV.W.0091.000000T0000Z-130729T2230Z/
CROWLEY CO-PUEBLO CO-
345 PM MDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PUEBLO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 430 PM MDT...

AT 342 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOONE...AND
MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN PUEBLO AND SOUTHWESTERN CROWLEY
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3819 10427 3827 10417 3818 10396 3814 10399
      3814 10406 3804 10406 3800 10409
TIME...MOT...LOC 2146Z 311DEG 15KT 3819 10419

HAIL...1.00IN
WIND...60MPH

$$

PJC
654 
WWUS55 KPUB 292153
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT MON JUL 29 2013

COC025-101-292230-
/O.CON.KPUB.SV.W.0091.000000T0000Z-130729T2230Z/
CROWLEY CO-PUEBLO CO-
353 PM MDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PUEBLO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 430 PM MDT...

AT 351 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF BOONE...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN PUEBLO AND SOUTHWESTERN CROWLEY
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3800 10409 3819 10424 3824 10417 3818 10396
      3815 10399 3814 10406 3804 10406
TIME...MOT...LOC 2153Z 311DEG 15KT 3817 10416

HAIL...1.00IN
WIND...60MPH

$$

PJC
671 
WWUS55 KPUB 292159
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
359 PM MDT MON JUL 29 2013

COC025-101-292230-
/O.CON.KPUB.SV.W.0091.000000T0000Z-130729T2230Z/
CROWLEY CO-PUEBLO CO-
359 PM MDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PUEBLO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 430 PM MDT...

AT 355 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
FOWLER...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN PUEBLO AND SOUTHWESTERN CROWLEY
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3800 10409 3817 10421 3821 10415 3818 10396
      3815 10399 3814 10406 3804 10406
TIME...MOT...LOC 2159Z 311DEG 15KT 3815 10414

HAIL...1.00IN
WIND...60MPH

$$

PJC
009 
WWUS55 KPUB 292208
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
408 PM MDT MON JUL 29 2013

COC025-292217-
/O.CAN.KPUB.SV.W.0091.000000T0000Z-130729T2230Z/
CROWLEY CO-
408 PM MDT MON JUL 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CROWLEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3800 10409 3813 10414 3817 10411 3817 10406
      3814 10405 3814 10406 3804 10406
TIME...MOT...LOC 2207Z 311DEG 15KT 3813 10411

$$

COC101-292230-
/O.CON.KPUB.SV.W.0091.000000T0000Z-130729T2230Z/
PUEBLO CO-
408 PM MDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME EAST
CENTRAL PUEBLO COUNTY UNTIL 430 PM MDT...

AT 405 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
FOWLER...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN PUEBLO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3800 10409 3813 10414 3817 10411 3817 10406
      3814 10405 3814 10406 3804 10406
TIME...MOT...LOC 2207Z 311DEG 15KT 3813 10411

HAIL...1.00IN
WIND...60MPH

$$

PJC
200 
WWUS55 KPUB 292211
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT MON JUL 29 2013

COC101-292221-
/O.CAN.KPUB.SV.W.0091.000000T0000Z-130729T2230Z/
PUEBLO CO-
411 PM MDT MON JUL 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL PUEBLO
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3800 10409 3813 10414 3817 10411 3817 10406
      3814 10405 3814 10406 3804 10406
TIME...MOT...LOC 2211Z 311DEG 15KT 3812 10409

$$

PJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:35 PM MDT, 4 minutes earlier.

Area forecast discussion, Jul 29, 3:35 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT MON JUL 29 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 242 PM MDT MON JUL 29 2013

THE REST OF TODAY...A FAST MOVING UPPER LEVEL DISTURBANCE CAUGHT IN THE
WESTERLY FLOW ALOFT IS SHIFTING INTO WESTERN COLORADO.  SCATTERED
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAIN REGIONS
AND MOVED INTO THE PALMER DIVIDE AREA INCLUDING COLORADO SPRINGS.
ABUNDANT LOW LEVEL MOISTURE AND MODEST INSTABILITY HAVE ALLOWED
THESE CELLS TO PRODUCE LOCALLY HEAVY RAINFALL AND DIME SIZE HAIL.
IF THESE CELLS MOVE OVER AREA BURN SCARS...FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY OVER THE WEST FORK COMPLEX AND WALDO CANYON.
IN ADDITION...LOCALIZED STREET FLOODING WILL BE POSSIBLE OVER THE
COLORADO SPRINGS METRO AREA.

TONIGHT...MODELS ALL IN GOOD AGREEMENT WITH ACTIVITY INCREASING IN
COVERAGE AND SPREADING EAST ACROSS THE PLAINS LATE THIS AFTERNOON
THROUGH THE EVENING HOURS.  THE PRIMARY FOCUS WILL REMAIN OVER THE
MOUNTAINS...PALMER DIVIDE AND RATON MESA...WITH LESS COVERAGE ALONG
THE ARKANSAS RIVER BASIN.  LOCALLY HEAVY RAINFALL AND PEA TO DIME
SIZE HAIL WILL BE THE MAIN THREATS.  HIGH-RES MODELS HAVE THE UPPER
WAVE QUICKLY MOVING EAST THROUGH MIDNIGHT WITH SHOWER AND
THUNDERSTORM ACTIVITY DISSIPATING AND MOVING EAST INTO KANSAS BY 3
AM.  SUBSIDENCE BEHIND THE UPPER DISTURBANCE WILL CLEAR THE AREA OUT
BY TUESDAY MORNING.

TUESDAY...AN UPPER RIDGE AXIS WILL MOVE EAST OVER COLORADO BY
TUESDAY MORNING WHILE AN UPPER LEVEL DISTURBANCE DROPS SOUTH OUT OF
WYOMING INTO EASTERN COLORADO.  DRIER AIR WILL MOVE INTO THE ROCKIES
WITH MUCH LESS THUNDERSTORM ACTIVITY THAN WE HAVE SEEN THE PAST FEW
DAYS.  EXPECT ISOLATED TO SCATTERED THUNDERSTORMS OVER THE
MOUNTAINS.  LESS CERTAINTY EXISTS OVER THE PLAINS.  NORTHERLY FLOW
ASSOCIATED WITH THE UPPER DISTURBANCE SHOULD HELP FOCUS CONVECTION
OVER THE PALMER DIVIDE AND RATON MESA...WHILE MOST OF THE ARKANSAS
RIVER BASIN WILL LIKELY REMAIN SHADOWED OUT.  WHILE MOISTURE WILL BE
SOMEWHAT LIMITED...ANY CELLS THAT MOVE OVER AREA BURN SCARS COULD
PUT DOWN A QUICK BURST OF HEAVY RAINFALL...AND POSSIBLE FLASH
FLOODING.  MOZLEY

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 242 PM MDT MON JUL 29 2013

TUESDAY NIGHT AND WEDNESDAY...AN AMPLIFIED UPPER RIDGE OVER THE
REGION WILL HELP SHUNT THE MOISTURE PLUME TO THE NORTH THROUGH
WED...KEEPING CONVECTION MORE ISOLATED AND TIED TO THE HIGHER
TERRAIN. MAX TEMPS ARE EXPECTED TO REMAIN IN THE LOWER TO MID 90S
FOR THE PLAINS...AND IN THE 80S FOR THE HIGH VALLEYS.

WEDNESDAY NIGHT THROUGH SATURDAY...AN UPPER DISTURBANCE SWEEPING
ACROSS THE NORTHERN PLAINS WED AFTN IS FORECAST TO PUSH A COLD FRONT
DOWN EASTERN CO WED NIGHT. THIS SHOULD SERVE TO INCREASE LLVL
MOISTURE ACROSS THE E PLAINS AND UP AGAINST THE E MTS...WITH AN
ENHANCED CHANCE FOR SHOWERS AND THUNDERSTORMS LATE WED NIGHT THROUGH
THU. IN ADDITION...THE UPPER RIDGE FLATTENS SOMEWHAT AND THE MONSOON
MOISTURE PLUME DROPS BACK DOWN ACROSS THE STATE. THOUGH THE GFS
INDICATES WIDESPREAD SHOWER AND STORM ACTIVITY EACH DAY AND
NIGHT...FEEL THAT THIS IS OVERDONE AND DECIDED TO SIDE WITH DIURNAL
CONVECTIVE ACTIVITY TIED MAINLY TO THE MTS BEYOND THU AFTN. TEMPS
REMAIN IN THE 90-95 F RANGE FOR THE PLAINS...AND IN THE 80S FOR THE
HIGH VALLEYS.

SUNDAY AND MONDAY...EC AND GFS MODELS SHOW THE UPPER RIDGE
FLATTENING CONSIDERABLY...AS WELL AS A DRYING TREND SETTLING IN FOR
THE CWA. CUT BACK POPS FROM WHAT THE EXTENDED PROCEDURE
PRODUCED...WITH NO APPRECIABLE CHANGE IN TEMPS. MOORE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 242 PM MDT MON JUL 29 2013

KALS...GENERALLY VFR CONDITIONS THROUGH THE NEXT 24 HOURS.
THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE CONTINENTAL DIVIDE
AND MOVE OVER THE SAN LUIS VALLEY THROUGH THE AFTERNOON AND EVENING.
ONE OR TWO STORMS MAY MOVE OVER THE TERMINAL THROUGH 01Z WITH
REDUCED VIS AND CIGS UNDER CELLS.

KCOS...VFR CONDITIONS THROUGH MUCH OF THE NEXT 24 HOURS.
THUNDERSTORMS HAVE DEVELOPED OVER THE RAMPART RANGE AND ARE MOVING
EAST OVER AND NEAR THE TERMINAL. MODELS INDICATING THE PERIOD OF NOW
THROUGH 01Z WILL BE MOST ACTIVE.  REDUCED VIS AND CIGS TO MVFR TO
IFR IN THUNDERSTORMS ARE POSSIBLE. EXPECT ACTIVITY TO CLEAR THE AREA
THIS EVENING.

KPUB...VFR CONDITIONS THROUGH THE NEXT 24 HOURS. THUNDERSTORMS HAVE
DEVELOPED OVER THE MOUNTAINS WEST OF THE TERMINAL BUT COVERAGE WILL
LIKELY BE LESS THAN UP NORTH AT KCOS. CONTINUING WITH VCTS THROUGH
THIS EVENING...BUT CONFIDENCE IN A CELL HITTING THE TERMINAL IS LOW.
IF A THUNDERSTORM DOES MOVE OVER THE TERMINAL IT WILL PRODUCED
REDUCED CIGS AND VIS.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOZLEY
LONG TERM...MOORE
AVIATION...MOZLEY
Hazardous weather outlook, Jul 29, 11:24 AM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1124 AM MDT MON JUL 29 2013

COZ058>089-093>099-301730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1124 AM MDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA TODAY...WITH THE BEST COVERAGE OF STORMS OVER AND NEAR THE
HIGHER TERRAIN.

THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL...AND IF ONE OF THESE STORMS MOVES OVER ONE OF THE RECENT
BURN SCARS...THERE WILL BE THE THREAT OF FLASH FLOODING. OTHER STORM
THREATS TODAY WILL BE CLOUD TO GROUND LIGHTNING ALONG WITH SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRIER AIR WILL WORK INTO COLORADO TUESDAY AND
WEDNESDAY...RESULTING IN FEWER THUNDERSTORMS THROUGH SUNDAY. WIDELY
SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER ELEVATIONS
EACH DAY AND SPREAD ONTO THE PLAINS DURING THE LATE AFTERNOON AND
EVENING. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN
HAZARDS WITH ANY THUNDERSTORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH THIS EVENING.

88/27

In the hours before

Local storm report, Jul 29, 2:19 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
219 PM MDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       5 NNE AIR FORCE ACADEMY 39.04N 104.82W
07/29/2013  M0.92 INCH       EL PASO            CO   COCORAHS

            FELL IN 20 MINUTES.

&&

PJC
Local storm report, Jul 29, 2:32 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     HEAVY RAIN       5 WNW BLACK FOREST      39.03N 104.79W
07/29/2013  M1.76 INCH       EL PASO            CO   PUBLIC

            1 HOUR TOTAL.

&&

PJC
Special weather statement, Jul 29, 2:35 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT MON JUL 29 2013

COZ084-085-292115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
235 PM MDT MON JUL 29 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...NORTHEASTERN COLORADO SPRINGS.

AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FALCON...OR 14 MILES NORTHEAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLICOTT.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC
Special weather statement, Jul 29, 2:39 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT MON JUL 29 2013

COZ086-292130-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
239 PM MDT MON JUL 29 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF PINON...OR 13 MILES SOUTHEAST OF
MIDWAY...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO DEPOT.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 29, 3:21 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT MON JUL 29 2013

COZ086-292200-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
321 PM MDT MON JUL 29 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR PUEBLO DEPOT...OR 16 MILES EAST
OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  AVONDALE.
  BOONE.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 29, 3:27 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT MON JUL 29 2013

COZ086-292200-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
327 PM MDT MON JUL 29 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...EAST CENTRAL PUEBLO.

AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLENDE...OR NEAR PUEBLO...WHICH WAS MOVING
TOWARD THE EAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PUEBLO
COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 12:57 PM MDTAreal Flood AdvisoryPUBEl Paso63 min
Jul 29, 1:30 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 29, 2:03 PM MDTAreal Flood AdvisoryPUBEl Paso117 min
Jul 29, 4:38 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas52 min
Jul 29, 5:14 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas46 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.